MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR CSF DRAINAGE SYSTEM; N/A

INTEGRA NEUROSCIENCES PR CSF DRAINAGE SYSTEM; N/A
Catalog Number NL850500V
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported the following: "patient with integra dve system installed on 9 may in the or.Patient with intracranial hypertension, labile, increased therapy to control high intracranial pressure.Evd lowered from +15 to 0cm h20.Anomaly in the drainage system.We had to clamp the evd, open the valve to purge the burette, then close it, and unclamp the evd.When we did this, just after declamping, the burette filled up considerably, suggesting that the csf was poorly drained.No soaked paper filter, as on the codmann at the request of the physician, we changed the system for a codmann.Since then, the evd has been giving continuous and much more stable intracranial pressure.Consequences difficult to assess, as high intracranial pressure leads to neurological sequelae that cannot be assessed in the acute phase of treatment.The patient has lost the chance of waking up due to persistent and difficult-to-control high intracranial pressure, but this is impossible to assess.Patient who has undergone increased therapy to control high intracranial pressure (external cooling, thiopental, brain scan to determine persistence of hydrocephalus), still sedated and curarized.The part of the catheter that ends up in the brain is still in place.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The csf drainage system (nl850500v) was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomalies were found during the manufacturing and packaging process that could be related to the reported condition.Failure analysis - the unit was visually inspected, and it was observed that the patient line had been inverted.It is unknown if the patient line configuration was modified prior to use, during product evaluation, or during product decontamination; however, no csf flow would be possible into the burette with an inverted check valve since it only allows csf to flow in one direction.Therefore, it seems that the line inversion happened after the described event since it states that the ¿burette filled up considerably¿; this is possible because the patient-line can be detached from the burette¿s female-luer since, by design, and no adhesive is used at this connection.Nonetheless, the described event is hard to follow to try to reproduce the event.The unit was tested as received by injecting air through the patient-line; however, as expected, it was not possible to inject air into the system because the check valve was in an inverse direction and flow is not possible in that direction.Therefore, the patient-line was detached from the burette luer and corrected the line assembly.Using a syringe, air was passed through the system and no resistance was perceived.Finally, colored water (food coloring) was passed through the system.Once all bubbles were removed from the line and 4-way stopcock, the line was placed inside a cup full of water and it was allowed to drain into the burette by gravity by placing the burette at a lower elevation than the cup, and the water flowed freely into the burette.Therefore, the reported condition could not be reproduced by testing the unit.Root cause - the complaint is considered unconfirmed.No defect was found that could cause the reported condition.However, probable causes could be related to: poor priming prior to use to eliminate bubbles from the system.As per ifu: ¿the external portion of the ventricular drainage system must be primed before connection to the catheter¿; and catheter obstruction which is one of the principal complications associated with cerebrospinal fluid drainage is catheter obstruction.As per ifu: ¿ventricular catheters may be obstructed by particulate matter such as blood clots, fibrin, or brain fragments.If not properly located in the lateral ventricle, the tube may become embedded in the ventricular wall or choroid plexus.Less commonly, the catheter may be obstructed by the excessive reduction of ventricular size to slit-like proportions.¿ no further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CSF DRAINAGE SYSTEM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19539034
Report Number2648988-2024-00027
Device Sequence Number6333876
Product Code JXG
UDI-Device Identifier10381780211082
UDI-Public10381780211082
Combination Product (Y/N)N
PMA/510(K) Number
K932769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNL850500V
Device Lot Number7343318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown